MAUDE Adverse Event Report: COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Codes Crack (1135); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the blue hub of a double lumen polyurethane central venous catheter tray cracked.The device was placed during a central line insertion.The device was pulled out and a new one was placed.No adverse effects to the patient have been reported.Additional information regarding the patient, event, and device has been requested but is unavailable at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.A review of documentation including the device history record (dhr), manufacturing instructions (mi) and quality control, as well as a visual inspection and functional test of the returned device, was conducted during the investigation.One used double lumen polyurethane central venous catheter device was returned to cook for evaluation.Upon visual inspection, the blue hub was noted to be cracked on the right side along the wing.Biomatter was present throughout the device.No other damage was noted.There is no evidence to suggest that the device was no manufactured to specification.Additionally, a document-based investigation evaluation was performed.The device master record found that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file found that this product is both safe and effective for its intended use.A review of the dhrs for the complaint device lot (8967343) and related sub-assembly lots revealed one relevant non-conformance for leakage in which the affected unit was scrapped and not replaced.Adequate inspection activities were found to be in place to capture this non-conformance.A database search found this to be the only event associated with the reported complaint device lot.Furthermore, there is no evidence to suggest that non-conforming product exists either in house or in field.Cook also reviewed product labeling.The product instructions for use (ifu) provides the following information to the user related to the reported failure mode: ¿precautions: do not re-sterilize catheter.Do not cut, trim or modify catheter or components prior to placement or intraoperatively how supplied: do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, evaluation of the returned product, and the results of our investigation, a definitive root cause was not able to be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Appropriate measures have been taken to address this failure mode.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: a2, a3, a4, b4, b5, d6, d10, d11.D11 - concomitant products: non-cook: smartsite connector, microbore tubing.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient, event, and device was received on 14jan2020.It was reported that the patient's right femoral was the placement site for the catheter.The indication for placement of the catheter was a "patient with 52% burn of tbsa".The patient was reported to be "intubated, on bedrest, and minimally mobile" and the catheter was secured by "sutures and sterile tegaderm".The catheter was reported to have failed during infusion.The failed hub was used approximately 6-8 times after the leakage was discovered to "validate the point of leakage".The device was flushed through using a "syringe and standard iv tubing".The fitting was connected to a "smart site connector and micro bore tubing".No instruments were used to tighten or release the hub.

Brand Name
DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9494709
Report Number1820334-2019-03146
Device Sequence Number1541894
Product Code DQY
UDI-Device Identifier00827002269378
UDI-Public(01)00827002269378(17)200323(10)8967343
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2020
Device Model NumberN/A
Device Catalogue NumberC-UDLMY-501J-RSC-CCT
Device Lot Number8967343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer01/14/2020
02/10/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/16/2020
02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 MO
Patient Weight10